MAUDE Adverse Event Report: PENUMBRA, INC. POD 4; HCG, KRD

PENUMBRA, INC. POD 4; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The embolization coil was detached from its pusher assembly.The pull wire remained inside the distal detachment tip (ddt) capture feature.Conclusions: evaluation of the returned pod4 confirmed that the embolization coil was detached from its pusher assembly.Further evaluation of the returned pod4 revealed that the pet lock was intact on the proximal end of the pusher assembly, and the pull wire remained intact within the ddt.If the pod4 is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire within the ddt, which will allow the embolization coil to detached from its pusher assembly.No other devices associated with the complaint were returned for evaluation.Therefore, the root cause of resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod4s.During the procedure, the physician was repositioning a pod4 in the target vessel and reported that it unintentionally detached.The pod4 was able to be implanted; however, the physician would have preferred it more distal in the target vessel.The physician was content with the result; therefore, no additional coils were implanted.There was no report of an adverse effect to the patient.

Brand Name
POD 4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9403714
Report Number3005168196-2019-02172
Device Sequence Number16951849
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2025
Device Catalogue NumberRBYPOD4
Device Lot NumberC12248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Date Report Sent to FDA01/01/2005